Alert archive / Illinois / Wind Advisories in 2022
Wind Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 29, 2022, 2:44 PM CDT for 22 counties in Illinois. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 2:44 PM CDT (19:44 UTC)
- In effect from
- Mar 30, 2022, 9:00 AM CDT
- Expired
- Mar 30, 2022, 7:18 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
All 22 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS73 KILX 291944 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 244 PM CDT Tue Mar 29 2022 ILZ038-042>046-051>057-061>063-066>068-071>073-300900- /O.NEW.KILX.WI.Y.0005.220330T1400Z-220331T0200Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 244 PM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From 9 AM to 9 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east to west roadways. Secure outdoor objects. && $$ Auten
4 follow-up statements
381 WWUS73 KILX 300759 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 259 AM CDT Wed Mar 30 2022 ILZ038-042>046-051>057-061>063-066>068-071>073-302100- /O.CON.KILX.WI.Y.0005.220330T1400Z-220331T0200Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 259 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Locations along and east of the I-55 corridor. * WHEN...From 9 AM to 9 PM CDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may become difficult for high profile vehicles, particularly on east-west oriented roads such as I-72 and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east to west roadways. Secure outdoor objects. && $$ Barnes
877 WWUS73 KILX 301603 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1103 AM CDT Wed Mar 30 2022 ILZ038-042-051-301715- /O.CAN.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/ McLean-Logan-Sangamon- Including the cities of Bloomington, Normal, Lincoln, and Springfield 1103 AM CDT Wed Mar 30 2022 ...WIND ADVISORY IS CANCELLED... Winds are no longer expected to reach advisory criteria along I-55 today as the strongest winds will remain east of this area through the afternoon. Therefore the advisory has been cancelled for Sangamon, Logan and Mclean counties. $$ ILZ043>046-052>057-061>063-066>068-071>073-302100- /O.CON.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/ De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Clinton, Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1103 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Locations along and east of the I-55 corridor. * WHEN...From 9 AM to 9 PM CDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may become difficult for high profile vehicles, particularly on east-west oriented roads such as I-72 and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east to west roadways. Secure outdoor objects. && $$
689 WWUS73 KILX 301955 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 255 PM CDT Wed Mar 30 2022 ILZ043>045-052>055-061-302100- /O.CAN.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/ De Witt-Piatt-Champaign-Christian-Macon-Moultrie-Douglas-Shelby- Including the cities of Clinton, Monticello, Champaign, Urbana, Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville 255 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IS CANCELLED... Gusty winds are no longer a threat across most of central Illinois, so the advisory has been cancelled. The advisory continues for areas along and east of a Danville to Effingham line. $$ ILZ046-056-057-062-063-066>068-071>073-310200- /O.CON.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/ Vermilion-Coles-Edgar-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Danville, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 255 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to are 45 mph expected. * WHERE...Locations along and east of the I-55 corridor. * WHEN...From 9 AM to 9 PM CDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may become difficult for high profile vehicles, particularly on east-west oriented roads such as I-74 and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east to west roadways. Secure outdoor objects. && $$
916 WWUS73 KILX 310018 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 718 PM CDT Wed Mar 30 2022 ILZ046-056-057-062-063-066>068-071>073-310130- /O.CAN.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/ Vermilion-Coles-Edgar-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Danville, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 718 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished and are no longer a threat, so the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:59 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 29, 12:59 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1259 PM CDT Tue Mar 29 2022 .SYNOPSIS... Issued at 324 AM CDT Tue Mar 29 2022 Blustery early Spring weather is on tap across central Illinois today as easterly winds gust as high as 25 to 30mph at times. High temperatures will only reach the middle to upper 40s across much of the area...with lower 50s noted along and southwest of a Springfield to Effingham line. Windy and much warmer conditions will be on tap for Wednesday: however, widespread showers and thunderstorms will occur. && .UPDATE... Issued at 1054 AM CDT Tue Mar 29 2022 Made some adjustments to the pops/wx for the rest of the day to account for current isolated showers and the break seen on radar, with another area of isolated showers coming in this afternoon. Windy and cloudy conditions will also continue through the rest of the day. Update to the forecast has already been sent. && .SHORT TERM...(Today and tonight) ISSUED AT 324 AM CDT Tue Mar 29 2022 A 1026mb high anchored over the Great Lakes continues to dominate the weather across central Illinois early this morning...resulting in a cold/dry easterly flow and temperatures in the lower to middle 30s. Mid/upper clouds have progressively thickened through the night in response to a strengthening low-level jet oriented from the southern Plains into Missouri/Iowa. CAMs continue to indicate scattered showers developing along the nose of the jet across central/northern Missouri into southwest Illinois over the next few hours...with the showers then working their way northward into central Illinois after daybreak. Despite continued dry easterly flow around the high, think enough top-down moistening will occur to support isolated shower mention across the entire area today. Winds will increase as the day progresses, with numeric guidance and forecast soundings suggesting gusts of 25-30mph by afternoon. Thanks to overcast conditions and brisk easterly winds, temperatures will struggle to rise through the 40s. Late afternoon highs will range from the middle 40s along/north of I-74...to the lower 50s along/southwest of a Springfield to Effingham line. Once the initial band of forcing lifts northward into the Great Lakes, a period of mostly dry weather is anticipated this evening before low pressure begins approaching from the west late. As winds veer to the south and boundary layer moisture increases markedly, showers will become more widespread overnight. In fact, enough elevated instability will be in place to support a few thunderstorms along/west of I-55 after midnight. .LONG TERM...(Wednesday through Monday) ISSUED AT 324 AM CDT Tue Mar 29 2022 Low pressure is progged to track from western Kansas this evening to southern Lake Michigan by Wednesday evening. A powerful low- level jet developing ahead of the system will transport copious amounts of moisture northward into the region on Wednesday and will set the stage for a potential Wind Advisory across at least the eastern half of the KILX CWA. 00z Mar 29 NAM suggests the southerly 850mb jet may potentially increase to greater than 70kt east of the I-55 corridor by afternoon. Any shower/storm that develops ahead of the approaching low and its associated cold front could potentially mix some of this high momentum air down to the surface. Given this favorable set-up, have increased wind gusts to 30-40mph...with 45-50mph gusts focused along/east of I-57. All models show a line of convection well ahead of the cold front sweeping across central Illinois Wednesday afternoon. Instability remains meager, with SBCAPEs of only 100-200J/kg. Despite the lack of fuel for robust updrafts and hail, extremely strong winds just off the surface will be sufficient for a damaging wind gust threat. As a result, SPC has placed all of central and southeast Illinois under a Marginal Risk for severe weather...with a Slight Risk along/south of a Taylorville to Paris line. The strong to severe storm threat will first materialize west of the Illinois River by midday...then will quickly sweep into Indiana by early evening. Once the cold front passes, windy and colder conditions will return Wednesday night into Thursday. Highs on Thursday will plunge back into the 40s, with lows Thursday night dipping into the upper 20s and lower 30s. After that, chilly weather will persist through the weekend before readings return to near normal for this time of year in the upper 50s/lower 60s by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1258 PM CDT Tue Mar 29 2022 VFR conditions will continue this afternoon into early this evening, but lower clouds below 3kft will arrive after 03z and continue for a while into the overnight hours. The cig heights will rise to VFR later overnight, but then fall back down to MVFR around 2kft during the morning hours ahead of the weather system expected to arrive late morning through afternoon tomorrow. Bringing in some showers around PIA in the evening, but most sites will not see any showers until after midnight. Scattered showers are expected tomorrow morning as well and will not have any thunder in TAFs during this period. Winds will be gusty out of the southeast this afternoon, but become more southerly for tonight and tomorrow. LLWS is possible up to 50kts at all sites this evening through overnight at 2kft and lower. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Mar 29, 5:18 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 518 AM CDT Tue Mar 29 2022 ILZ027>031-036>038-040>051-053-055-301100- Cass-Champaign-De Witt-Douglas-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott- Stark-Tazewell-Vermilion-Woodford- 518 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Minor flooding will continue along the Illinois River downstream from Havana. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Strong southerly winds will develop on Wednesday...with gusts reaching 30 to 40 mph. A few thunderstorms will be possible Wednesday afternoon as a cold front approaches from the west. While widespread severe weather is not expected, some of the storms may be capable of damaging wind gusts. Minor flooding will continue along the lower Illinois River through the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ052-054-056-057-061>063-066>068-071>073-301100- Christian-Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 518 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Minor flooding will continue along the Wabash River. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Strong southerly winds will develop on Wednesday...with gusts reaching 40 to 50 mph. Thunderstorms will be likely Wednesday afternoon as a cold front approaches from the west. Some of the storms will be capable of producing damaging wind gusts in excess of 60 mph. Isolated fast-moving tornadoes will be possible as well. Minor flooding will subside along the Wabash River by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
Nearby
Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.